Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Had acne on scalp, taken doxycycline, lacticacid bacillus complex. Reappeared, continue same medicine?

hi doctor,
I am a 32 yr female few months before i got acne on my scalp my doctor prescribed 100mg deoxycycline and lactic acid bacillus capsules. now i got the same problem can i use the medicine again ? every summer i get the acne problem even i wash my hair thrice in a week with shampoo. i always having itchy scalp is there any remedy for this.
Asked On : Thu, 11 Apr 2013
Answers:  3 Views:  375
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
You seem to have recurrent development of folliculitis over the scalp...
Some general precautions include: washing your scalp regularly and avoiding the use of hair oil..instead you can use hair conditioners after washing your hair..
As you also have itchy scalp,so you might just be having some degree of dandruff(seborrhea capitis).
Now i would not recommend that you should start with oral antibiotics of your own,,instead you can use some topical agent like mupirocin gel or metronidazole gel over the affected area twice a day for 3-4 days,,,If you still feel the lesions are not improving, then you might need to consult a dermatologist for proper assessment and treatment...

Hope it helps
Dr Geetika Paul
Answered: Fri, 12 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Dermatologist Dr. Tanusree Biswas's  Response
hi..thanks for your query
Acne as well as follicular infection of the scalp can be treated with Doxycycline as you have already done before .You can do this for a month to improve the condition.
In certain cases, a follicular infection is also caused by fungus .In this case a course of anti fungal might be required.For now ,you can use Ketoconazole 2% shampoo thrice in a week to shampoo your hair/scalp.This should be done for about a month. This should also take care of the scalp itching.
Hope this is helpful.
Take care!
Answered: Thu, 11 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Allergist and Immunologist Dr. Suman Kumar's  Response
this is due to oily skin
you can do course of doxi and lactobacillos as number of times as you need no side effect
but for cure you have to keep skin dry
no ily or greesy food
no use of mustard coconut walnut groubnd nut and ALMONDS AND SOYA
Answered: Thu, 11 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor